Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 5, 2019, 3:03 PM CDT for Pecos County, Ward County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2019, 3:03 PM CDT (20:03 UTC)
- Expired
- May 5, 2019, 3:43 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pecos County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 96 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
822
WUUS54 KMAF 052003
SVRMAF
TXC371-475-052100-
/O.NEW.KMAF.SV.W.0097.190505T2003Z-190505T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
303 PM CDT Sun May 5 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
North central Pecos County in southwestern Texas...
Southeastern Ward County in western Texas...
* Until 400 PM CDT.
* At 303 PM CDT, a severe thunderstorm was located 11 miles north of
Fort Stockton, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Imperial Reservoir and Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3118 10247 3095 10282 3103 10300 3133 10282
3131 10277 3130 10277 3129 10275 3128 10275
3129 10273
TIME...MOT...LOC 2003Z 219DEG 13KT 3106 10287
HAIL...1.00IN
WIND...60MPH
$$
872 follow-up statements
807
WWUS54 KMAF 052017
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
317 PM CDT Sun May 5 2019
TXC371-475-052100-
/O.CON.KMAF.SV.W.0097.000000T0000Z-190505T2100Z/
Pecos TX-Ward TX-
317 PM CDT Sun May 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL PECOS AND SOUTHEASTERN WARD COUNTIES...
At 317 PM CDT, a severe thunderstorm was located 14 miles north of
Fort Stockton, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Imperial Reservoir and Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3118 10247 3095 10282 3103 10300 3133 10282
3131 10277 3130 10277 3129 10275 3128 10275
3129 10273
TIME...MOT...LOC 2017Z 219DEG 13KT 3110 10283
HAIL...1.00IN
WIND...60MPH
$$
87481
WWUS54 KMAF 052043
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
343 PM CDT Sun May 5 2019
TXC371-475-052053-
/O.CAN.KMAF.SV.W.0097.000000T0000Z-190505T2100Z/
Pecos TX-Ward TX-
343 PM CDT Sun May 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PECOS AND
SOUTHEASTERN WARD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3118 10247 3095 10282 3103 10300 3133 10282
3131 10277 3130 10277 3129 10275 3128 10275
3129 10273
TIME...MOT...LOC 2042Z 219DEG 13KT 3117 10276
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:35 PM CDT, 28 minutes earlier.
Area forecast discussion, May 5, 2:35 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 235 PM CDT Sun May 5 2019 .DISCUSSION... Another day, another round of scattered severe thunderstorms are expected to develop this afternoon and evening. Current radar/satellite already shows convection forming between the Pecos River and Davis Mountains. MLCAPE is moderate but SBCAPE is impressive at greater than 3KJ/Kg. 0-6km shear is 30-35kts which is somewhat weak though early radar returns are showing tilt so there probably is enough present for severe storms. Models show the entire dryline getting active this afternoon with storms developing from the Big Bend to the central Permian Basin and slowly moving east. Tomorrow and Tuesday show no real change with the dryline remaining active thanks to west-southwesterly upper flow and ample low level moisture convergence. Tuesday may be the greatest risk for severe weather as a deep upper trough moves into the Four Corners region. Upper winds will back from a much more southerly direction and the approach of an upper jet will increase divergence, instability, and shear aloft. The arrival of the jet lags max heating which could be a factor in storm areal coverage. The trough moves into the Central Plains Wednesday bringing the one day this week that there will be dry weather with no rain chances. Thursday a cold front arrives bringing colder temperatures and more rain chances. Thankfully, a stable airmass behind the cold front will eliminate a severe weather risk for a few days with isentropic lift producing light rain and rain showers with perhaps a few thunderstorms returning by the end of the week. Temperatures behind the front will be below normal for this time of year and slow to warm due to a second low pressure system that only slowly moves across the Desert Southwest providing ample clouds and easterly low level winds. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 85 64 85 / 30 20 30 20 Carlsbad 58 93 59 88 / 0 10 10 0 Dryden 65 84 66 87 / 40 40 30 20 Fort Stockton 62 88 64 88 / 30 40 20 20 Guadalupe Pass 60 85 59 80 / 0 10 0 0 Hobbs 57 88 59 86 / 10 20 10 10 Marfa 54 85 51 85 / 20 30 20 10 Midland Intl Airport 63 86 64 87 / 20 20 20 10 Odessa 62 87 64 87 / 20 20 20 10 Wink 62 92 63 91 / 10 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/10
Hazardous weather outlook, May 5, 2:20 PM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 220 PM CDT Sun May 5 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-061930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 220 PM CDT Sun May 5 2019 /120 PM MDT Sun May 5 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a chance of severe thunderstorms across parts of the area for this afternoon and tonight. Large hail and damaging winds will be possible with these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe thunderstorms will be possible across parts of the area Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 5, 2:09 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 209 PM CDT Sun May 5 2019 TXZ075-274-052000- Pecos TX-Reeves County Plains TX- 209 PM CDT Sun May 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES UNTIL 300 PM CDT... At 209 PM CDT, Doppler radar was tracking a strong thunderstorm 22 miles east of Saragosa, or 24 miles west of Fort Stockton, moving northeast at 20 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Coyanosa and Firestone Test Track. This includes Interstate 10 between mile markers 228 and 244. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3083 10328 3097 10342 3127 10309 3106 10288 TIME...MOT...LOC 1909Z 229DEG 19KT 3095 10329 87
Special weather statement, May 5, 2:58 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
258 PM CDT Sun May 5 2019
TXZ075-052045-
Pecos TX-
258 PM CDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS AND
SOUTHEASTERN WARD COUNTIES UNTIL 345 PM CDT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Fort Stockton, moving northeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Imperial Reservoir.
LAT...LON 3095 10285 3097 10298 3107 10297 3131 10292
3115 10253
TIME...MOT...LOC 1957Z 219DEG 13KT 3104 10288
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:17 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 58 min |
| May 4, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 36 min |
| May 4, 7:44 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| May 4, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 40 min |
| May 4, 8:58 PM CDT | Tornado Warning | MAF | Gaines | 20 min |
| May 5, 2:09 PM CDT | Special Weather Statement | MAF | Pecos | 51 min |
| May 5, 2:58 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| May 5, 3:21 PM CDT | Special Weather Statement | MAF | Jeff Davis | 39 min |
| May 5, 3:27 PM CDT | Special Weather Statement | MAF | 33 min | |
| May 5, 3:32 PM CDT | Special Weather Statement | MAF | Ward | 28 min |
| May 5, 3:37 PM CDT | Special Weather Statement | MAF | Reeves | 23 min |
| May 5, 3:47 PM CDT | Special Weather Statement | MAF | Pecos | 43 min |
| May 5, 3:48 PM CDT | Special Weather Statement | MAF | Ward | 27 min |
| May 5, 4:08 PM CDT | Special Weather Statement | MAF | Reeves | 22 min |
| May 5, 4:09 PM CDT | Special Weather Statement | MAF | Jeff Davis | 36 min |
| May 5, 4:11 PM CDT | Special Weather Statement | MAF | Reeves | 49 min |
| May 5, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 5, 4:19 PM CDT | Special Weather Statement | MAF | 41 min | |
| May 5, 4:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 61 min |
| May 5, 4:31 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| May 5, 4:32 PM CDT | Special Weather Statement | MAF | Winkler | 43 min |
| May 5, 4:37 PM CDT | Special Weather Statement | MAF | Reeves | 23 min |
| May 5, 4:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Winkler | 50 min |
| May 5, 4:54 PM CDT | Tornado Warning | MAF | Pecos | 36 min |
| May 5, 5:00 PM CDT | Special Weather Statement | MAF | Jeff Davis | 45 min |
| May 5, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 5, 5:10 PM CDT | Special Weather Statement | MAF | Presidio | 50 min |
| May 5, 5:19 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 5, 5:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 67 min |
| May 5, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 47 min |
| May 5, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines, Martin | 39 min |
| May 5, 6:20 PM CDT | Special Weather Statement | MAF | Winkler | 40 min |
| May 5, 6:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 63 min |
| May 5, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.